Hail, Harper
- When
- April 19, 10:10 PM CST
- Where
- Harper County, Laverne
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.717, -99.900
5 hail, 2 lightning, 1 thunderstorm wind, 1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 19, 7:40 PM CST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 840 PM CDT MON APR 19 2004 .DISCUSSION... STORMS APPROACHING SOUTHWEST OK HAVE DIMINISHED SIGNIFICANTLY WITH SUNSET. THE FOCUS FOR STORMS TONIGHT WILL BE NEAR THE WARM FRONT IN THE NORTHWEST INITIALLY...AND POSSIBLY FARTHER SOUTH INTO WEST CENTRAL OK AS THE UPPER TROUGH OVER NORTHWEST NM APPROACHES. POPS WERE RAISED TO CATEGORICAL IN THE NORTH AS A LARGE AREA OF RAIN IS EXPECTED TO RESULT LATER TONIGHT FROM THE INCREASING LOW-LEVEL JET AND ASSOCIATED EFFECTS OF THE UPPER TROUGH. MINIMUM TEMPERATURES WERE ALSO RAISED A FEW DEGREES AS WE SEE NO REASON FOR DEWPOINTS TO DROP MUCH OVERNIGHT. && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 6
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
512 PM CDT MON APR 19 2004
OKZ004>048-050>052-TXZ083>090-201200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE NORTHWEST
THIRD OF OKLAHOMA TONIGHT.
LOCATION...
THE SLIGHT RISK AREA IS TO THE NORTHWEST OF A LINE FROM PONCA CITY
TO ELK CITY.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS IS MID AND LATE
EVENING.
RECOMMENDED ACTIONS...
EMERGENCY MANAGEMENT AND STORM SPOTTER GROUPS SHOULD MONITOR THE
WEATHER AND BE PREPARED FOR THE POSSIBILITY OF SEVERE WEATHER
TONIGHT.
DISCUSSION...AT LATE AFTERNOON A WARM FRONT WAS MOVING NORTH THROUGH
NORTHWEST OKLAHOMA AND WILL LIKELY BE OUT OF THE STATE SHORTLY AFTER
MIDNIGHT. THIS BOUNDARY WILL PROVIDE GOOD...BUT LOCAL...SURFACE
CONVERGENCE IN A FAVORABLE AIRMASS FOR STORMS. MID LEVEL WINDS WILL
RESULT IN FAVORABLE SHEAR PROFILES FOR SUPERCELLS THROUGH THE
EVENING. THE PRIMARY CONCERN WITH SEVERE STORMS THAT MAY DEVELOP
WILL BE LARGE HAIL AND DAMAGING WINDS.
SEVERE STORMS WILL CONTINUE TO BE POSSIBLE AFTER MIDNIGHT AS A LOW
LEVEL JET DEVELOPS OVER WESTERN OKLAHOMA AND ANOTHER UPPER STORM
APPROACHES FROM THE WEST PROVIDING ADDITIONAL LIFT. LARGE HAIL WILL
BE THE MAIN CONCERN AFTER DARK. LOCALLY HEAVY RAIN ALSO WILL BE
POSSIBLE...ESPECIALLY IN NORTHERN OKLAHOMA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY APR 20.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
PERIODIC CHANCES OF THUNDERSTORMS WILL CONTINUE ACROSS OKLAHOMA AND
WESTERN NORTH TEXAS FROM TUESDAY THROUGH FRIDAY. THUNDERSTORM
CHANCES... ALONG WITH THE POSSIBILITY OF SEVERE STORMS AND POSSIBLY
HEAVY RAINFALL... WILL BE GREATEST TUESDAY... AND AGAIN LATE
WEDNESDAY INTO THURSDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 700
AM TUESDAY.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 911 PM CDT MON APR 19 2004 TXZ084-085-200230- FOARD TX-WILBARGER TX- 911 PM CDT MON APR 19 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD AND WILBARGER COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST OF THALIA AT 911 PM CDT...MOVING NORTHEAST AT 50 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. WR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1017 PM CDT MON APR 19 2004 OKZ004-009-200330- ELLIS OK-HARPER OK- 1017 PM CDT MON APR 19 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND HARPER COUNTIES. A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WAS LOCATED 13 MILES WEST OF CATESBY AT 1017 PM CDT...MOVING NORTHEAST AT 25 MPH. PEOPLE IN ELLIS AND HARPER COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. WR
The Dodge City radar (KDDC), 116 km away, was scanning. The volume nearest the first event began at 04:11 UTC.
5 hail, 2 lightning, 1 thunderstorm wind, 1 high wind. Local standard time, as filed.
Lightning caused a tank battery to catch on fire.
A tank battery caught on fire due to a lightning strike.
Wind was measured by the Oklahoma mesonet.
This high wind gust was measured by the Oklahoma mesonet site two miles south-southeast of Chickasha. The wind gust was caused by a wake low that developed in southwest Oklahoma behind an area of showers and thunderstorms that moved across the state. The wake low eventually moved northeast across central Oklahoma causing the wind gust near Chickasha.
Hail was reported to be covering the ground. A few windows were also broken.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5391486, 5391487, 5391488, 5391489, 5391490, 5391491, 5391492, 5391493, 5391494.